Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 184, NWS North Platte, NE

June 6, 2005McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2005, 6:58 PM CDT for McPherson County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 6:58 PM CDT (23:58 UTC)
Expired
Jun 6, 2005, 8:00 PM CDT
In force
62 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County McPherson County, NE

The radar

The North Platte radar (KLNX), 67 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 3:00 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1780 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 062358
SVRLBF
NEC117-070100-
/O.NEW.KLBF.SV.W.0184.050606T2358Z-050607T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA

* UNTIL 800 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 11 MILES WEST OF
  TRYON...AND MOVING NORTH AT 45 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4141 10138 4141 10094 4172 10072 4173 10138

$$

SPRINGER
3 follow-up statements
000 
WWUS53 KLBF 070029
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT MON JUN 6 2005

NEC117-070100-
/O.CON.KLBF.SV.W.0184.000000T0000Z-050607T0100Z/
MCPHERSON NE-
729 PM CDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR
MCPHERSON COUNTY...

AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR TRYON...MOVING NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TRYON BY 740 PM CDT
  6 MILES WEST OF RINGGOLD BY 745 PM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR WESTERN NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
100 AM CDT TUESDAY MORNING FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4141 10138 4142 10078 4172 10072 4173 10138

$$

SPRINGER
000 
WWUS53 KLBF 070042
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
742 PM CDT MON JUN 6 2005

NEC117-070100-
/O.CON.KLBF.SV.W.0184.000000T0000Z-050607T0100Z/
MCPHERSON NE-
742 PM CDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR
EASTERN MCPHERSON COUNTY...

AT 736 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS
LOCATED NEAR RINGGOLD...OR ABOUT 8 MILES EAST OF TRYON...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN MCPHERSON COUNTY UNTIL 8 PM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4141 10118 4141 10073 4173 10073 4172 10122

$$

SPRINGER
000 
WWUS53 KLBF 070056
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
756 PM CDT MON JUN 6 2005

NEC117-070106-
/O.EXP.KLBF.SV.W.0184.000000T0000Z-050607T0100Z/
MCPHERSON NE-
756 PM CDT MON JUN 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCPHERSON COUNTY
EXPIRES AT 800 PM CDT...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR WESTERN NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
100 AM CDT TUESDAY MORNING FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4141 10118 4141 10073 4173 10073 4172 10122

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:15 AM CDT, 15 hours 43 minutes earlier.

Area forecast discussion, Jun 6, 3:15 AM CDT, 15 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 AM CDT MON JUN 6 2005

.DISCUSSION...
U/A PLOTS SHOWING ONE UPPER LOW OVER WESTERN GREAT LAKES WITH
ANOTHER LOW SPINNING OFF PAC NW COAST AND ASSOC TROF EXTENDING INTO
BAJA...IN BETWEEN...RIDGE RUNNING ALONG THE DIVIDE. RIDGE MOVES OVHD
TODAY DRAGGING IN WARM AIR OUT OF DESERT SW WITH TEMPS TOPPING OUT
IN THE UPPER 80S TO LOWER 90S TODAY. COMBINATION OF STANDING WATER
AND STRONG SOUTHERLY WINDS WILL BOOST LLVL MOISTURE SIGNIFICANTLY
THROUGH THE LATE MORN/AFT. TEMPS IN S.KS INCREASING LAST FEW HOURS
AND PROFILERS SHOWING JET PUSHING THIS NORTHWARD. MUCAPE READING BY
LATE AFTERNOON COULD REACH UP TO 4000 IN EASTERN CWA ACCORDING TO
BUFKIT SNDGS WITH LITTLE CIN INPLACE. MID LEVEL TEMPS WILL BE
INCREASING AND WITH LACK OF SFC FOCUS WILL LEAVE POPS IN LOW
CATEGORY FOR NOW BUT DAY SHIFT MAY RE-EVALUTATE WITH VIS SAT DATA.
WILL BE WEAK DRYLINE IN WESTERN CWA AND WILL PUT IN ISO POPS TO
COVER WITH WEAKER MID LEVEL WAVE MOVING OUT OF CO. STRONG LVL JET
AGAIN TONIGHT AS HGHT LOWER AHEAD OF WESTERN TROF BUT NOSE IS
POINTED INTO SD WHERE SFC LOW AND WARM FRONT WITH LEAD TO BETTER
ELEVATED CHANCES. TUESDAY COULD BE INTERESTING WITH SOUTHERLY FLOW
CONTINUING TO KEEP MOISTURE ADVECTION INTO REGION. FRONT PUSHES
SOUTH INTO AT LEAST NW THIRD OF CWA...STALLS THEN PUSHES NORTH AGAIN
AS ANOTHER SFC LOW PUSHES OUT OF NE COLORADO. NORTHERN/EASTERN CWA
WILL BE UNDER GUN WITH WHERE MUCAPES RUNNING IN THE 4-5K RANGE.
TRIPLE POINT LOOKS TO REMAIN IN SD WHERE STRONGER SHEAR ALSO EXISTS.
IN SW CWA WARMER MID LEVEL MOVES IN BEHIND UPPER WAVE SO POPS
TAPERED SOUTHWARD. WESTERN TROF PUSHES ACROSS NORTHERN ROCKIES/HIGH
PLAINS WED SENDING STRONGER FRONT SOUTHWARD AND COOLING TEMPS DOWN.
HOWEVER CONVECTION COULD REMAIN HOT ALONG AND NORTH OF FRONT
OVERNIGHT WITH POPS RETAINED. SHOULD REMAIN ACTIVE REMAINDER OF WEEK
WITH SW FLOW IN PLACE EJECTING ENERGY ONTO PLAINS. FATE OF FRONT
UNCERTAIN ATTM AND DAILY PLACEMENT MOST LIKELY WILL DEPEND ON AMOUNT
OF CONVECTION EACH DAY SO NOT BIG CHANGES TO POPS/TEMPS THROUGH
REMAINDER OF FCST NEEDED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

13
Hazardous weather outlook, Jun 6, 3:31 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CDT MON JUN 6 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-071100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
331 PM CDT MON JUN 6 2005

TORNADO WATCH IN EFFECT FOR WESTERN NEBRASKA THIS EVENING.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

VERY WARM...MUGGY AIR HAS FILTER INTO THE OUTLOOK AREA THIS
AFTERNOON...CREATING A VERY UNSTABLE ATMOSPHERE ACROSS THE ENTIRE
OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND
HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE. WIND SHEAR IS FAVORABLE
FOR SUPERCELL DEVELOPMENT THAT CAN PRODUCE LARGE HAIL AND DAMAGING
WINDS. TORNADOES WILL ALSO BE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY...A SURFACE FRONT WILL STALL ACROSS THE NORTHERN PORTIONS
OF THE OUTLOOK AREA. ABUNDANT SURFACE MOISTURE AND AN APPROACHING
UPPER LEVEL DISTURBANCE WILL CREATE A FAVORABLE ENVIRONMENT FOR
THUNDERSTORMS TO DEVELOP ACROSS THE ENTIRE OUTLOOK AREA. THERE IS A
MODERATE RISK OF SEVERE WEATHER ALONG AND NORTH OF HIGHWAY 20. THE
REMAINDER OF THE OUTLOOK AREA IS IN A SLIGHT RISK OF SEVERE WEATHER.
THE MAIN SEVERE THREAT IS FROM LARGE HAIL...HOWEVER TORNADOES WILL
ALSO BE POSSIBLE...ESPECIALLY ALONG THE SURFACE FRONT.

ON WEDNESDAY...SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY
EAST OF A LINE FROM OGALLALA TO AINSWORTH.

THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE OUTLOOK
PERIOD. IT IS POSSIBLE SOME OF THESE MAY REACH SEVERE LIMITS. THE
LOCATION AND EXTENT OF SEVERE THUNDERSTORMS FROM THURSDAY THROUGH
SUNDAY...WILL BECOME BETTER DEFINED AS WE NEAR MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. SPOTTER ACTIVATION
MAY ALSO BE NEEDED TUESDAY AND WEDNESDAY.

MASEK

In the hours before

Local storm report, Jun 6, 6:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     FUNNEL CLOUD     MULLEN                  42.04N 101.04W
06/06/2005                   HOOKER             NE   EMERGENCY MNGR

            FUNNEL CLOUD WAS REPORTED AN UNKNOWN DISTANCE WEST OF
            MULLEN

&&

JSWEET
Local storm report, Jun 6, 6:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TORNADO          ARTHUR                  41.57N 101.69W
06/06/2005                   ARTHUR             NE   EMERGENCY MNGR

            JD COMMUNICATIONS REPORTED A TORNADO UNKNOWN DISTANCE NE
            OF ARTHUR

&&

JSWEET
Local storm report, Jun 6, 6:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TORNADO          40 S MULLEN             41.46N 101.04W
06/06/2005                   MCPHERSON          NE   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED A TORNADO 40 MILES SOUTH AND
            12 MILES WEST OF MULLEN

&&

JSWEET
Local storm report, Jun 6, 6:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TORNADO          5 NE ARTHUR             41.62N 101.62W
06/06/2005                   ARTHUR             NE   STORM CHASER

            PROFESSION STORM CHASERS RECORDED ON VIDEO 2 TORNADOS 5
            NE OF ARTHUR

&&

JSWEET
Local storm report, Jun 6, 6:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
646 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FUNNEL CLOUD     HAY SPRINGS             42.68N 102.69W
06/06/2005                   SHERIDAN           NE   PUBLIC

            A FUNNEL CLOUD WAS REPORTED OVER THE GOLF COURSE AT HAY
            SPRINGS

&&

JSWEET
Local storm report, Jun 6, 6:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TORNADO          16 SW MULLEN            41.88N 101.26W
06/06/2005                   HOOKER             NE   FIRE DEPT/RESCUE

            A TORNADO WAS REPORTED 16 MILES SOUTHWEST OF MULLEN

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:55 PM CDTSevere Thunderstorm WarningLBFArthur, Keith65 min
Jun 6, 5:39 PM CDTTornado WarningLBFArthur36 min
Jun 6, 6:13 PM CDTTornado WarningLBFArthur, Grant, Hooker32 min
Jun 6, 6:21 PM CDTTornado WarningLBFMcPherson39 min
Jun 6, 6:43 PM CDTTornado WarningLBFHooker32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.